Tennessee, 2006Damaging Winds in Tennessee, July 19, 2006
July 19, 2006 · NWS HUN · 2 events in 1 county or zone
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jul 19, 1:00 PM CST, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 19, 1:00 PM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
200 PM CDT WED JUL 19 2006
.DISCUSSION...
SUMMER HEAT STILL ONGOING WITH TEMPERATURES THIS AFTERNOON ROUGHLY
ON PAR WITH YESTERDAY. LOOKS LIKE WE HAVE ONE MORE DAY OF THIS
OPPRESSIVE HEAT BEFORE WE FINALLY CATCH A BREAK.
SHORT TERM (THIS AFTERNOON THROUGH FRIDAY NIGHT)...
BASICALLY TAKING A SLIGHTLY MODIFIED PERSISTENCE FOR THE NEXT 36
HOURS...WITH HIGHS IN THE UPPER 90S TO AROUND 100...AND LOWS IN THE
LOW/MID 70S. THIS IS 1-2 DEGREES ABOVE MET/FWC GUIDANCE FOR THE
MAXES...WHICH HAS BEEN A VISIBLE TREND FOR ABOUT A WEEK NOW. THIS IS
WELL ABOVE THE MAV GUIDANCE...WHICH HAS BEEN OFF THE MARK BADLY IN
THIS HEAT WAVE.
GFS IS TOO FAST IN BREAKING DOWN THE RIDGE ON FRIDAY...WILL FOLLOW
THE SLOWER MODEL CONSENSUS. THIS LEADS TO CHANCE POPS AND HIGHS A
LITTLE LESS WARM. STILL THE SHOALS COULD REACH 100 WITH STILL SOME
LINGERING UPPER RIDGE INFLUENCE. RAIN CHANCE HOLDS ON FRIDAY NIGHT
AS THE SFC FRONT APPROACHES ALONG WITH THE UPPER TROF AXIS.
AGAIN...BELIEVE GFS IS TOO FAST AND LEANED TOWARD THE NAM.
EXTENDED (SATURDAY THROUGH NEXT WEDNESDAY)...
SATURDAY COULD BE THE BEST DAY WEVE HAD IN A WHILE...UNLESS YOU
WANT TO PARTICIPATE IN OUTDOOR ACTIVITIES. RAIN LOOKS REASONABLY
LIKELY...AND HIGHS SHOULD STAY IN THE 80S
ALTHOUGH THE GFS IS WAY WAY TOO FAST AND WAY WAY TOO FAR SOUTH WITH
THE SFC FRONT...IT DOES APPEAR THE FRONT WILL SINK JUST SOUTH OF US
BY EARLY SUNDAY BEFORE WASHING OUT. WE MAY NEED TO LOWER POPS FOR
SUNDAY IF TRENDS CONTINUE.
THEN...MONDAY SHOULD BE MAINLY DRY...BEFORE SOUTHERLY FLOW
RE-ESTABLISHES IN EARNEST TUESDAY AND WEDNESDAY. CHANCE POPS WERE
INCLUDED FOR BOTH DAYS. THE ADDED MOISTURE AND CLOUDS SHOULD KEEP
HIGHS AROUND 90...AROUND NORMAL FOR LATE JULY.
FAST FACTS...
WE WILL NOT REACH 100 TODAY AT KHSV...TEMPS ARE DROPPING NOW. WE
HAVE REACHED 100 FOR THE SECOND DAY AT KMSL...AND A THIRD DAY IS
LIKELY TOMORROW. TOMORROW IN THIS SPACE WE WILL TALK ABOUT THE
DROUGHT SITUATION AND HOW MUCH...IF AT ALL...THE FORECAST RAIN WILL
HELP IT.
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 74 100 75 98 / 10 10 10 30
SHOALS 73 102 75 100 / 10 10 10 30
CULLMAN 73 99 74 98 / 10 10 10 30
FAYETTEVILLE 73 98 74 97 / 10 10 10 30
ALBERTVILLE 73 98 76 98 / 10 10 10 30
FORT PAYNE 71 99 72 97 / 10 10 10 30
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
JE/23
Hazardous weather outlook, Jul 19, 12:00 PM CST, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
100 PM CDT WED JUL 19 2006
ALZ001>010-016-TNZ076-096-097-201130-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
100 PM CDT WED JUL 19 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
HOT WEATHER WILL CONTINUE ACROSS THE TENNESSEE VALLEY TODAY. THE
COMBINATION OF HUMIDITY AND AFTERNOON TEMPERATURES RANGING FROM 98
TO 103 DEGREES...WILL RESULT IN HEAT INDICES VALUES RANGING FROM 105
TO 110...ESPECIALLY ALONG AND WEST OF I-65.
IN ADDITION...THE POTENTIAL FOR ISOLATED THUNDERSTORMS THROUGH THE
EVENING WILL CREATE THE THREAT FOR STRONG GUSTY WINDS TO 50 MPH...
LOCALLY HEAVY RAINS...AND DANGEROUS CLOUD TO GROUND LIGHTNING.
FOR INFORMATION THAT INCLUDES SAFETY TIPS ON THE HEAT WAVE...PLEASE
VISIT THE HUNTSVILLE NATIONAL WEATHER SERVICE WEB PAGE AT:
WWW.WEATHER.GOV/HUNTSVILLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
UNSEASONABLY WARM CONDITIONS WILL PERSIST THROUGH FRIDAY...WITH A
THREAT FOR ISOLATED...MAINLY AFTERNOON AND EVENING THUNDERSTORMS.
THIS WEEKEND...AN APPROACHING FRONTAL BOUNDARY WILL INCREASE THE
CHANCES FOR RAIN AND BRING COOLER TEMPERATURES TO THE AREA FOR EARLY
NEXT WEEK.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.
RSB
In the hours before
Special weather statement, Jul 19, 1:04 PM CST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
204 PM CDT WED JUL 19 2006
ALZ006-191945-
MADISON-
204 PM CDT WED JUL 19 2006
...SIGNIFICANT WEATHER ALERT FOR MADISON COUNTY UNTIL 245 PM CDT...
AT 203 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES WEST OF WOODVILLE...OR 16 MILES SOUTHEAST
OF HUNTSVILLE...MOVING SOUTHWEST AT 10 MPH.
ONE HALF INCH DIAMETER HAIL...FREQUENT LIGHTNING...AND WINDS UP TO
50 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
GURLEY.
OWENS CROSSROADS.
NEW HOPE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
CBD
Special weather statement, Jul 19, 1:28 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
228 PM CDT WED JUL 19 2006
TNZ097-192000-
FRANKLIN-
228 PM CDT WED JUL 19 2006
...SIGNIFICANT WEATHER ALERT FOR FRANKLIN COUNTY UNTIL 300 PM CDT...
AT 224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF WINCHESTER...MOVING WEST AT 5
MPH.
PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
BELVIDERE.
HARMONY.
LEXIE CROSSROADS.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
RSB
Special weather statement, Jul 19, 2:04 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
304 PM CDT WED JUL 19 2006
ALZ009-192030-
JACKSON-
304 PM CDT WED JUL 19 2006
...SIGNIFICANT WEATHER ALERT FOR JACKSON COUNTY UNTIL 330 PM CDT...
AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF SKYLINE...OR 18 MILES
NORTHWEST OF SCOTTSBORO. THIS STORM WAS DRIFTING TO THE SOUTHWEST
AROUND 5 MPH.
PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
ESTILLFORK.
LARKIN.
PRINCETON.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
RSB
Special weather statement, Jul 19, 2:38 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
338 PM CDT WED JUL 19 2006
ALZ004-192130-
LAWRENCE-
338 PM CDT WED JUL 19 2006
...SIGNIFICANT WEATHER ALERT FOR LAWRENCE COUNTY UNTIL 430 PM CDT...
AT 335 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF MOULTON...MOVING SOUTHWEST
AT 10 MPH.
PEA SIZE HAIL AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
SPEAKE.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
SS
Local storm report, Jul 19, 2:40 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
340 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL ROSALIE 34.70N 85.77W
07/19/2006 E0.50 INCH JACKSON AL EMERGENCY MNGR
STORM SPOTTER REPORTED 1/2 IN HAIL
0115 PM HAIL ROSALIE 34.70N 85.77W
07/19/2006 E0.75 INCH JACKSON AL EMERGENCY MNGR
STORM SPOTTER REPORTED 3/4 IN TO 1 IN HAIL
0115 PM HEAVY RAIN ROSALIE 34.70N 85.77W
07/19/2006 E2.00 INCH JACKSON AL EMERGENCY MNGR
STORM SPOTTER REPORTED 2 IN RAIN
0135 PM TSTM WND DMG ALBERTVILLE 34.26N 86.21W
07/19/2006 MARSHALL AL EMERGENCY MNGR
LIGHT SHINGLE DAMAGE TO HOME
0210 PM TSTM WND DMG ALBERTVILLE 34.26N 86.21W
07/19/2006 MARSHALL AL BROADCAST MEDIA
ROOF BLOWN OFF BUILDING DAMAGED CARS IN PARKING LOT
0210 PM TSTM WND DMG ARAB 34.32N 86.50W
07/19/2006 MARSHALL AL UTILITY COMPANY
POWER LINES DOWN IN ARAB
0233 PM TSTM WND DMG GOOD HOPE 34.11N 86.86W
07/19/2006 CULLMAN AL UTILITY COMPANY
TREES AND POWER LINES DOWN IN GOOD HOPE
0233 PM TSTM WND DMG WALTER 34.12N 86.68W
07/19/2006 CULLMAN AL UTILITY COMPANY
TREES AND POWER LINES DOWN IN WALTER
0255 PM TSTM WND DMG EVA 34.33N 86.76W
07/19/2006 MORGAN AL POST OFFICE
POWER LINES DOWN IN EVA
0300 PM HAIL 1 S LACON 34.32N 86.90W
07/19/2006 E0.75 INCH MORGAN AL EMERGENCY MNGR
3/4 IN HAIL REPORTED ON CULLMAN/MORGAN COUNTY LINE, EAST
OF I-65
&&
HALocal storm report, Jul 19, 2:48 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
348 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG GOOD HOPE 34.11N 86.86W
07/19/2006 CULLMAN AL EMERGENCY MNGR
BUILDING UNDER CONSTRUCTION DESTROYED
&&
HAThunderstorm Wind, Lincoln
- When
- July 19, 2:50 PM CST
- Where
- Lincoln County, 1 mi N of Fayetteville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.167, -86.583
Large tree limbs were blown down one mile north of downtown.
Thunderstorm Wind, Lincoln
- When
- July 19, 3:08 PM CST
- Where
- Lincoln County, Fayetteville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.150, -86.583
Numerous trees were blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Missouri, July 19, 200630 injured · $259,000 · 70 kt wind · 1 event
- Heat in Missouri, July 19 to 21, 20061 death · 11 events
- Lightning Strikes in Colorado, July 19, 20061 death · 1 injured · 2 events
- Damaging Winds in Wisconsin, July 19 to 20, 20061 death · $3,000 · 56 kt wind · 4 events
- Hail and Damaging Winds in Virginia, July 19, 2006$435,000 · 1 in hail · 41 events
- Damaging Wind and Lightning Strike in Louisiana, July 19, 20061 injured · $720,000 · 70 kt wind · 2 events
- Hail and Damaging Winds in Iowa, July 19, 2006$131,000 · 61 kt wind · 21 events
- Hail and Damaging Winds in Illinois, July 19, 2006$59,000 · 57 kt wind · 21 events
- Damaging Wind and Lightning Strike in Mississippi, July 19, 2006$130,000 · 50 kt wind · 2 events
- Heat in Kentucky, July 19 to 21, 20064 injured · 22 events
- Hail and Damaging Winds in Iowa, July 19 to 20, 2006$81,000 · 61 kt wind · 8 events
- Hail and Damaging Winds in Mississippi, July 19, 2006$100,000 · 55 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520560, 5520561.